Psychiatrist Questions Sleep problems

Do depression medicines hamper sleep patterns?

Ever since I started taking anti-depressants I have noticed a change in my sleep pattern. I still sleep pretty well but I get tired earlier. Is this normal?

5 Answers

Talk with your doctor about this. You may be having side effects.
it is normal, it depends what kind of antidepressant you take and when you take it, am or pm or at bedtime
Sometimes some antidepressants interfere with sleep. Talk to the practitioner who prescribed the medication. Not all antidepressants are the same.
They all affect sleep. Depression also affects sleep, so treating it will affect it. Tired earlier? If you are sleeping 7-8 hours a night, great, if much more than 8, too much. You can look up your particular medication and maybe find how it affects sleep. Uptodate has a lot of them. If you can't get on the site, ask your provider. You can always do a sleep study to find out the amount and quality of your sleep. You sleep all night with wires on your head and elsewhere.

Good luck and discuss with your provider.

DRGK
Many, but not all, antidepressants will affect sleep architecture. What that means is that it can affect the brainwave patterns throughout the night to create a less than ideal sleep pattern. Talk to your prescribing doctor the possibility of changing to an antidepressant less likely to affect sleep cycle if you're not feeling rested.